Posts Tagged 'sjs'

Intravenous Cancer Drug Now Carries Risk of Stevens-Johnson Syndrome

stevens-johnson syndrome risk associated with aranespFirst Word Pharma carries word of a health warning issued to cancer patients and their healthcare professionals regarding Aranesp; as the drug now carries the risk of Stevens-Johnson syndrome, as well as other severe side effects.

Stevens-Johnson syndrome is a potentially life-threatening condition, and use of Aranesp should be discontinued immediately if SJS symptoms develop. Patients may at first exhibit flu-like symptoms such as fever, exhaustion, and muscle and ...

continue reading...

FDA Gives SJS Label Update to Antipsychotics

antipsychotics may lead to stevens-johnson syndromeThe U.S. Food and Drug Administration (FDA) recently updated the labels of three antipsychotic drugs containing ziprasidone. Geodon Capsules, Geodon Injection, and Geodon Oral Suspension have all been associated with Stevens–Johnson Syndrome (SJS), a life-threatening skin condition that often requires hospitalization. The agency recommends that patients discontinue use of these drugs if severe skin-related adverse reactions are suspected.

Although SJS can result from infection, medications are the leading ...

continue reading...

How is Stevens-Johnson Syndrome Diagnosed?

Stevens-Johnson Syndrome is a serious condition that requires emergency medical care and often hospitalization. The disorder usually develops as a reaction to certain types of medication. Specifically, the Food and Drug Administration (FDA) issued a warning last year regarding a link between Stevens-Johnson Syndrome and acetaminophen, which is a common pain reliever and fever reducer in both over-the-counter and prescription medications. Similar drugs ibuprofen and naproxen have also been associated with the syndrome.

Patients with Stevens-Johnson Syndrome tend ...

continue reading...

FDA: Acetaminophen Increases Risk of Stevens-Johnson Syndrome

According to a CBS report, the Food and Drug Administration is warning consumers about the potential for the rare skin complications Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN) after taking acetaminophen, one of the most widely used medicines in the United States.

According to the FDA, SJS and TEN are extremely rare but can be deadly. These conditions can cause blisters, serious rashes, reddening of the skin and the detachment of the upper surface of the ...

continue reading...